Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 18, 2019, 6:21 PM EDT for Monroe County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2019, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 18, 2019, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 49 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2383 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WWUS82 KMFL 182221 SPSMFL Special Weather Statement National Weather Service Miami FL 621 PM EDT Sun Aug 18 2019 FLZ070-073-075-182300- Inland Collier County FL-Mainland Monroe FL-Inland Miami- Dade County FL- 621 PM EDT Sun Aug 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE AND WESTERN MIAMI-DADE COUNTIES UNTIL 700 PM EDT... * At 620 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Fortymile Bend, or 28 miles northwest of Homestead General Airport, moving west at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Shark Valley Obs Tower, Loop Road Ee Center, Big Cypress National Preserve, Dade-Collier Training Airport and Fortymile Bend. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2593 8065 2565 8065 2565 8111 2602 8108 TIME...MOT...LOC 2220Z 088DEG 11KT 2583 8083 $$ RAG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:45 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 18, 3:45 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Miami FL 345 PM EDT Sun Aug 18 2019 .DISCUSSION.. MONDAY THROUGH FRIDAY... A ridge of high pressure will remain over the Western Atlantic waters extending westward into the Florida Peninsula for early to middle part of this week. This will keep the steering flow over South Florida in a east southeast direction through the week leading to scattered late night and morning shower and thunderstorm activity east coast areas shifting to the interior and west coast metro areas in the afternoon and evening hours each day this week. A tropical wave over the Eastern Caribbean Sea will also move west northwest toward the Southern Gulf of Mexico by middle of the week. The northern portion of the wave could move through Tuesday into Wednesday bringing an increase in tropical moisture to the area. This should help increase the coverage of the showers and thunderstorms over South Florida during this time. The PWAT values will also increase to around 1.9 to 2 inches over the region during this time which could lead to some heavy rainfall again for the middle of the week. EXTENDED FORECAST... The ridge of high pressure is forecast by the long range models to retrograde back westward into the Florida Peninsula for next weekend into early next week. The long range models are also showing some Saharan air to work into the region from the Mid Atlantic waters for late next weekend into early next week. If this occurs, then the weather could be drier and warmer for late this week into next weekend. Will continue to monitor this through the week. && .MARINE... The winds will remain east/southeast at 10 knots or less tonight before increasing to 10 to 15 knots for rest of the week. This will keep the seas at 2 feet or less in the Gulf waters and 3 feet or less in the Atlantic Waters. Therefore, boating conditions looks good this week outside of any showers or thunderstorms. && .BEACH FORECAST... The east/southeast wind flow will increase the risk of rip currents along the east coast beaches of South Florida this week. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 90 78 89 / 20 40 40 60 Fort Lauderdale 80 89 80 88 / 20 40 50 60 Miami 79 91 79 89 / 20 40 40 70 Naples 76 92 76 90 / 10 50 30 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...54/BNB MARINE...54/BNB BEACH FORECAST...54/BNB
Hazardous weather outlook, Aug 18, 9:27 AM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 927 AM EDT Sun Aug 18 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 190130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 927 AM EDT Sun Aug 18 2019 ...Scattered Afternoon Thunderstorms Mainly Interior/West Coast... ...Heat indices Over 105 Possible Across Interior/West Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered showers and thunderstorms will develop along the east and west coast sea breezes. The greatest coverage of storms will focus across the interior and west coast sections this afternoon. The strongest storms could contain heavy downpours, gusty winds, and frequent lightning. Wind: The strongest thunderstorms today will be capable of producing wind gusts of up to 50 mph over the interior and west coast this afternoon. Flooding: Saturated ground across much of the region will mean any thunderstorms that produce heavy rain will bring the threat for at least minor flooding of streets and poor drainage areas across the interior and west coast. Temperatures: Warm and humid conditions will continue to produce late morning and early afternoon heat index readings over 100 degrees for all of South Florida. Portions of South Florida, especially across Collier, interior Miami-Dade, and Palm Beach counties will see the highest values reach 105 to possibly 110 degrees for an hour or two around midday. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY More numerous thunderstorms are expected to return for all of South Florida early this upcoming week. Frequent lightning, heavy rain capable of producing localized flooding, and gusty winds will continue to be the main hazards. Heat indices may reach around 105 to 108 degrees for a few hours in the late morning and early afternoon through the upcoming week next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. FELL
In the hours before
Special weather statement, Aug 18, 3:51 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Miami FL
351 PM EDT Sun Aug 18 2019
FLZ069-070-182030-
Coastal Collier County FL-Inland Collier County FL-
351 PM EDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 430
PM EDT...
* At 350 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Bonita
Springs to Marco Island Airport. Movement was northwest at 5 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Naples Park, Belle
Meade, Marco Island Airport, Naples Manor, Golden Gate, East
Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
North Naples, Pelican Bay, Lely, Rookery Bay Aquatic Preserve,
Quail Creek Estate and Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8186 2633 8182 2632 8182 2632 8166
2635 8166 2635 8165 2594 8160 2592 8176
TIME...MOT...LOC 1950Z 130DEG 5KT 2633 8177 2601 8168
RAGSpecial weather statement, Aug 18, 5:42 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Miami FL
542 PM EDT Sun Aug 18 2019
FLZ069-182230-
Coastal Collier County FL-
542 PM EDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
630 PM EDT...
* At 542 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Cape Romano, or 8 miles
southeast of Marco Island, moving west at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Marco Island, Cape Romano, Key Marco, Goodland and Cape Romano
Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2596 8156 2579 8151 2577 8155 2581 8161
2577 8167 2581 8175 2592 8181
TIME...MOT...LOC 2142Z 072DEG 11KT 2586 8162
RAGSpecial weather statement, Aug 18, 6:02 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
602 PM EDT Sun Aug 18 2019
FLZ066-069-070-182300-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
602 PM EDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND WESTERN
HENDRY COUNTIES UNTIL 700 PM EDT...
* At 602 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Felda to 11 miles north of Copeland. Movement was west at 5 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Belle Meade, Orangetree,
Golden Gate, Lely Resort, Big Corkscrew Island, West Toll Gate On
Alligator Alley, Vineyards, North Naples, Corkscrew Swamp
Sanctuary, South Blocks Golde, Picayune Strand State Forest,
Intersection I-75 And Everglades Blvd, Quail Creek Estate, Fiddlers
Creek, Deep Lake, Lake Trafford and Lely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2632 8166 2642 8166 2642 8156 2657 8156
2654 8144 2603 8132 2600 8170 2632 8175
TIME...MOT...LOC 2202Z 100DEG 6KT 2649 8150 2611 8142
RAGSpecial weather statement, Aug 18, 6:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 621 PM EDT Sun Aug 18 2019 FLZ070-073-075-182300- Inland Collier County FL-Mainland Monroe FL-Inland Miami- Dade County FL- 621 PM EDT Sun Aug 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE AND WESTERN MIAMI-DADE COUNTIES UNTIL 700 PM EDT... * At 620 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Fortymile Bend, or 28 miles northwest of Homestead General Airport, moving west at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Shark Valley Obs Tower, Loop Road Ee Center, Big Cypress National Preserve, Dade-Collier Training Airport and Fortymile Bend. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2593 8065 2565 8065 2565 8111 2602 8108 TIME...MOT...LOC 2220Z 088DEG 11KT 2583 8083 RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:05 PM EDT | Special Weather Statement | MFL | Monroe | 40 min |
| Aug 18, 3:51 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Aug 18, 4:12 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Aug 18, 5:34 PM EDT | Special Marine Warning | MFL | 41 min | |
| Aug 18, 5:42 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Aug 18, 6:02 PM EDT | Special Weather Statement | MFL | Collier | 58 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.